Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 19, 2015, 2:13 AM CDT for Tulsa County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2015, 2:13 AM CDT (07:13 UTC)
- Expired
- Aug 19, 2015, 3:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1871 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
747
WWUS84 KTSA 190713
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT WED AUG 19 2015
OKZ054-055-060-061-067-190800-
TULSA OK-ROGERS OK-OSAGE OK-WAGONER OK-WASHINGTON OK-
213 AM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...WESTERN
ROGERS...TULSA...NORTHWESTERN WAGONER AND SOUTHEASTERN OSAGE COUNTIES
UNTIL 300 AM CDT...
AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF AVANT TO 3
MILES EAST OF KEYSTONE STATE PARK...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...SAND SPRINGS...OWASSO...SKIATOOK...CATOOSA...
COLLINSVILLE...VERDIGRIS...SPERRY...OOLOGAH...RAMONA...AVANT...
TALALA...VERA...TURLEY AND GRAY.
LAT...LON 3658 9561 3606 9573 3607 9603 3608 9628
3659 9604
TIME...MOT...LOC 0712Z 239DEG 46KT 3650 9603 3615 9620
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:49 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 18, 11:49 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1149 PM CDT TUE AUG 18 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE OVERNIGHT HOURS...WITH THE ACTIVITY EVENTUALLY WORKING SOUTH INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TOWARD DAYBREAK. AREAS OF MVFR AND PERHAPS SOME IFR CONDITIONS WILL BE POSSIBLE IN AREAS OF PRECIPITATION. MOST OF THE ACTIVITY IS EXPECTED TO DIMINISH AFTER 18Z. && .PREV DISCUSSION... /ISSUED 931 PM CDT TUE AUG 18 2015/ ..UPDATE... DISCUSSION... A LOW PRESSURE SYSTEM CONTINUED TO PUSH NORTHEAST ACROSS THE NORTHERN PLAINS THIS EVENING...WITH A TRAILING COLD FRONT MOVING SOUTHEAST FROM WESTERN OKLAHOMA THROUGH EASTERN KANSAS AND WESTERN MISSOURI INTO IOWA AND MINNESOTA. ALONG AND AHEAD OF THE COLD FRONT...WIDESPREAD SHOWERS AND THUNDERSTORMS WERE ONGOING ACROSS THE OKLAHOMA TEXAS PANHANDLES AND ALSO ALONG AND NORTH OF A LINE FROM PAWNEE OKLAHOMA IN NORTHEAST OKLAHOMA TO NEOSHO IN SOUTHWESTERN MISSOURI. LATEST TRENDS HAVE BEEN TO LESSEN THE OVERALL SEVERE THREAT WHILE BECOMING MORE OF A HEAVY RAIN THREAT AS THE CAP STRENGTHENS AND PRECIPTABLE WATER AMOUNTS HOLD NEAR 1.75 INCHES. IF TRENDS CONTINUE...THE CURRENT SEVERE WATCH FOR PARTS OF NORTHEAST OKLAHOMA SHOULD BE ALLOWED TO EXPIRE AT 10PM. OVERNIGHT TONIGHT...THE COLD FRONT WILL CONTINUE TO PUSH ACROSS EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. LATEST SHORT TERM MODEL RUNS HAVE INDICATED THE PRECIP OVER THE PANHANDLES JOINING UP WITH THE ONGOING SHOWERS AND THUNDERSTORMS ALONG/NEAR THE FRONT AND SPREAD SOUTHWARD ACROSS THE CWA WITH THE MOVEMENT OF THE FRONT TONIGHT. ADDITIONAL RAINFALL AMOUNTS UP TOWARD 1 INCH...WITH LOCALLY HIGHER AMOUNTS ARE ANTICIPATED...MAINLY NORTH OF INTERSTATE 40. THESE CONDITIONS COULD CREATE FLASH FLOODING CONDITIONS...ESPECIALLY ON TOP OF RAINFALL THAT HAS ALREADY FALLEN THIS EVENING. THE GREATEST PRECIP POTENTIAL DURING THE NIGHT SHOULD BE MAINLY NORTH OF A LINE FROM MCALESTER TO OZARK ARKANSAS LINE...WITH THE GREATER CHANCES SHIFTING SOUTH AND EAST DURING THE DAY WEDNESDAY. ALSO BEHIND THE COLD FRONT...NORTHERLY WINDS AND A MUCH COOLER AIRMASS WILL BEGIN TO FILTER INTO THE REGION. LOWS TEMPS WEDNESDAY MORNING ARE EXPECTED TO GET INTO THE 60S ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO THE LOW/MID 70S FOR LOCATIONS SOUTH OF INTERSTATE 40. THUS...FOR THE EVENING UPDATE...WILL ADJUST HOURLY POPS/WX AND QPF BASED ON THE MENTIONED ABOVE/CURRENT TRENDS AND TO ADD MINOR TWEAKS TO TEMPS/WIND GRIDS FOR TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 70 55 82 / 80 80 10 0 FSM 73 79 60 80 / 60 90 30 10 MLC 70 74 60 80 / 60 90 20 10 BVO 61 71 51 82 / 80 70 10 0 FYV 67 70 53 77 / 80 90 20 10 BYV 66 68 54 77 / 80 90 30 0 MKO 65 70 56 78 / 80 90 20 10 MIO 61 69 53 82 / 80 80 10 0 F10 66 71 57 80 / 70 90 10 10 HHW 76 82 63 80 / 30 80 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Aug 18, 9:45 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 945 PM CDT TUE AUG 18 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 945 PM CDT TUE AUG 18 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS MUCH OF NORTHEAST OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS LATE THIS EVENING AS A COLD FRONT BEGAN TO MOVE INTO THE REGION. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD SOUTHWARD ACROSS THE REGION OVERNIGHT TONIGHT WITH THE MOVEMENT OF THE COLD FRONT. GREATER PRECIPITATION CHANCES LOOK TO BE MAINLY NORTH OF A LINE FROM MCALESTER OKLAHOMA TO OZARK ARKANSAS. INSTABILITY CONTINUES TO WEAKEN LATE THIS EVENING...ALLOWING FOR SEVERE WEATHER POTENTIAL TO LESSEN. AN ISOLATED SEVERE POTENTIAL WILL REMAIN POSSIBLE OVER THE NEXT FEW HOURS...THOUGH THE GREATER THREAT DURING THE NIGHT WILL BE HEAVY RAINFALL AND POTENTIAL FLASH FLOOD CONDITIONS. ADDITIONAL RAINFALL UP TOWARD ONE INCH WILL BE POSSIBLE...MAINLY NORTH OF INTERSTATE 40. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED BUT NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY MORNING AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD THROUGH THE REGION. A LIMITED SEVERE WEATHER POTENTIAL ALONG WITH A HEAVY RAIN POTENTIAL LOOKS TO BE POSSIBLE ALONG AND AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA INTO THE AFTERNOON HOURS BEFORE THE FRONT PUSHES SOUTH OF THE RED RIVER. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE THURSDAY AND FRIDAY ACROSS THE REGION AS THE FRONTAL BOUNDARY IS FORECAST TO RETREAT BACK NORTHWARD THROUGH THE REGION. ANOTHER UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY LOOK TO MOVE INTO AND ACROSS THE PLAINS DURING THE WEEKEND...WITH THUNDERSTORM CHANCES CONTINUING FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 18, 10:21 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT TUE AUG 18 2015 OKZ054-190345- OSAGE OK- 1021 PM CDT TUE AUG 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 1045 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF FAIRFAX...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAWHUSKA...HOMINY...FAIRFAX...WYNONA...TALLANT...PERSHING AND NELAGONEY. LAT...LON 3656 9674 3672 9664 3662 9615 3633 9632 TIME...MOT...LOC 0320Z 296DEG 28KT 3661 9661 LACY
Special weather statement, Aug 19, 2:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT WED AUG 19 2015
OKZ054-055-060-061-067-190800-
TULSA OK-ROGERS OK-OSAGE OK-WAGONER OK-WASHINGTON OK-
213 AM CDT WED AUG 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...WESTERN
ROGERS...TULSA...NORTHWESTERN WAGONER AND SOUTHEASTERN OSAGE COUNTIES
UNTIL 300 AM CDT...
AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES EAST OF AVANT TO 3
MILES EAST OF KEYSTONE STATE PARK...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TULSA...BROKEN ARROW...SAND SPRINGS...OWASSO...SKIATOOK...CATOOSA...
COLLINSVILLE...VERDIGRIS...SPERRY...OOLOGAH...RAMONA...AVANT...
TALALA...VERA...TURLEY AND GRAY.
LAT...LON 3658 9561 3606 9573 3607 9603 3608 9628
3659 9604
TIME...MOT...LOC 0712Z 239DEG 46KT 3650 9603 3615 9620The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:11 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 34 min |
| Aug 18, 7:30 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 18, 7:43 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Aug 18, 7:47 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Aug 18, 10:21 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Aug 19, 3:34 AM CDT | Areal Flood Advisory | TSA | Craig, Creek, Delaware, Mayes, Nowata, Osage and 6 more | 3 hr |
| Aug 19, 5:55 AM CDT | Areal Flood Advisory | TSA | Adair, Delaware, Haskell, McIntosh, Pittsburg, Sequoyah | 3 hr |
| Aug 19, 6:43 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Sequoyah | 3 hr |
| Aug 18, 7:09 PM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.